Is this normal?

by Christina Davis
(Los Alamos, NM)

Since starting the progesterone Natpro treatment (~ 300 mg/ day), I've felt better. My breast tenderness, cramps, and acne are not as harsh as they were a few months ago AND although I haven't lost pounds, I've lost 2 dress sizes.

However, I've been bleeding for almost a month now (not spotting, full flow). I've been off birth control for about 7 years and up until 2 years ago, often I wouldn't have a cycle for several months. At one point my doctor said that I had a very thick uteral lining and that I might need to have a procedure to "thin it". Is there a chance that the progesterone is triggering the lining to finally shed it's extra layers? How long should I wait until I visit my physician?

Thanks for your time,

Christie

Comments for Is this normal?

Click here to add your own comments

Dec 25, 2011
Is this normal?
by: Wray

Hi Christie I'm delighted the progesterone has helped you, and that you're using such a good amount too. All drug based Contraceptives have the potential to harm and upset the cycle. Not least they suppress progesterone. You are right about the thick lining and the progesterone, I refer to it as 'cleaning' out the uterus. Quite disconcerting, but a few menopausal women will also experience it. It's usually only in the first year or two, and only once, rarely twice. Although it did occur in one woman who'd been in menopause 12 years! We continue to make oestrogen in our fat cells till we die, often this is enough to build the lining, but not enough for a monthly bleed. It's known as endometrial hyperplasia, see here, here, here and here. This is a brief rundown of our monthly cycle. MMP's are enzymes that break down protein. They play a role in the breakdown of endometrial tissues at the end of the menstrual cycle, see here If they are over active, as would be the case with excess oestrogen in the body, as oestrogen stimulates their production, the result is a pathological reaction. A high level of MMP's can lead to inflammation, spotting and/or excessive bleeding in the uterus. If a low level of progesterone is present, and a high level of oestrogen, the lining will continue to grow. With a high level of MMP's the lining will also continue to break down. Progesterone suppresses both MMP's, see here, and oestrogen. Continued below.

Dec 25, 2011
Is this normal? Part 2
by: Wray

Hi Christie Judging by your symptoms you had a high level of oestrogen, now progesterone has become part of the cycle again, it's stirred things up. But it's evident you still have excess oestrogen, as it's stimulating the MMP's. The only way to stop the breakdown is to use 400mg/day progesterone. I feel you should try this, as you've been bleeding long enough. Generally 400mg/day will do it, although in severe cases where the bleeding as been going on for months on end, I've found 600mg/day is needed. It's best to use it both daily and hourly. Using it hourly keeps the level high throughout the day. If there is a cycle, it’s best to ignore it and use the progesterone daily, hourly too, until the bleeding is under control. Then slowly reduce the amount by no more than 16mg/day until the optimum is found. Please try this and let me know how you get on. You could also consider taking N-acetyl cysteine, a potent antioxidant which also helps stem bleeding. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...